MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117010
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2018) is considered to be a best estimate.This emdr was submitted to represent the bard soft mesh (device #2).An additional supplemental emdr submitted to represent the bard/davol mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2005 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of composix kugel mesh.Per operative notes, ¿large scarred hernia sac was identified, dissected circumferentially and removed.A composix kugel mesh was placed for the repair and secured with sutures.¿ on (b)(6) 2018 - patient was diagnosed with recurrent symptomatic incisional hernia thereby underwent laparoscopic converted to open repair with bard soft mesh (device # 2).Per operative notes, ¿the loops of small bowel adherent to the mesh (device #1) were removed.The old mesh (device # 1) appeared to be intact.The sac was dissected circumferentially and resected.The fascial defect closed with sutures and bard soft mesh (device #2) was placed and secured circumferentially with sutures.¿ on (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia and small bowel obstruction and adhesion thereby underwent open repair with removal of previously placed mesh (device # 1 and # 2) and implant of synthetic mesh.Per operative notes, ¿the small bowel was seen adhered to the mesh.The interloop adhesions and kugel mesh (device # 1) was removed and sutured.The fascial defect of the recurrent hernia was encountered, and recently placed mesh (device # 2) was excised.The defect was closed with sutures and synthetic mesh was placed over the incisional hernia repair and sutured.¿.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22410413
Report Number1213643-2025-00577
Device Sequence Number8407341
Product Code FTL
UDI-Device Identifier00801741030871
UDI-Public(01)00801741030871(17)230128(10)HUCN1750
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Catalogue Number0117010
Device Lot NumberHUCN1750
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale